Ask a doctor

Is it safe to get Botox injection if I was just given a cortisone shot?

Botox scheduled to be redone in a week, but was given cortisone shot for heel pain. Will there be any negative interaction between the two? I know that some meds cannot be combined with Botox. Thanks!

Doctor Answers (6)

Botox after cortisone shots

+1
Yes it is safe to have botox injections following a cortisone injections.  There would be no negative interactions. 


Toronto Plastic Surgeon
5.0 out of 5 stars 191 reviews

Botox after cortisone shots

+1
It is safe because each product works differently and they don't affect each other.  Botox works by relaxing muscle and has no effect on the inflammation of the tissue it's injected into while steroid shots are injected into skin or muscle to reduce inflammation.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 29 reviews

Is it safe to get Botox injection if I was just given a cortisone shot?

+1
Yes. This should be fine to have facial Botox treatments following a cortisone injection in your heel. I hope this information is helpful for you.

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 44 reviews

You might also like...

Is it safe to get Botox after cortisone shot?

+1
There is no interaction between Botox and cortisone, so it would be fine to get a Botox treatment after having had a cortisone shot for your heel pain.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Botox after steroid injection.

+1
There is no contra-indication of injecting Botox for cosmetic use following a steroid shot. 

Steroid injections are used as a anti-inflammatory and it is the underlying reason for requiring the cortisone that maybe the cause for concern.

Please discuss this with the physician who injected you with the steroid as to whether the Botox may be used in your case.

All the best!

Dean P. Kane, MD, FACS
Baltimore Plastic Surgeon
4.5 out of 5 stars 17 reviews

Botox after Steroid Shot

+1
Botox and steroids work differently in the body and do not interfere with each other or cause a bad reaction.  Discuss with your provider, but a week after a steroid injection in your foot for heel pain, you should be able to have Botox into your face without any issues.

Ronald Johnston, MD
Panama City Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.